Recently, I spent part of a day reading through Calvin's journal—day by day—where I record things about his behavior in an effort to see if I might notice a pattern due to his various AEDs (anticonvulsant drugs). This is what I found:

On Clobazam alone:

eye poking
lots of inappropriate laughter
hands on ears
screaming in car & grocer
happy bath
sleeping well
decent seizure control
good walking
space outs
crazy @ lunch and dinner at higher doses

On Clobazam with the addition of Banzel:

good appetite
manic after meals lunch and dinner
poor sleep
active baths
efficacy unclear. increased seizures at higher dose?
space outs
eye poking
fingering increased
irregular sleep and hard going down
non-stop moving
gassy (burps)
poor gait

When the seizures slowly increased we added a third drug, Keppra:

poor appetite
extreme weight loss
fewer seizures
no eye poking
improved sleep
lots of seizures in March 2011
prickly rash on butt for weeks
hands to ears
poor balance 

And, every morning and every night when I have to give Calvin six to nine anticonvulsant pills, I become sick to my stomach, too.


  1. It makes me a little bit sick, too, when I look back at my "seizure logs." In the margins of my high school planners I scrawled things like "Alert in calc. but still can't seem to wake up in AP US. Worth calling Thiele about lowering morning dose of neurontin?" Or "Spacy during English. Small simple partial seizures? Remember to notice whether this keeps happening..." "Am I gaining weight?" And that was after the worst of my side effects in middle school. So much unpredictability with AEDS.

  2. Of course!! Always glad to have a forum to share the shittiness of AEDS. We need funding everyone!!!